Alert archive / Mississippi / River Flood Warnings in 2013
River Flood Warning 74, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Mar 24, 2013, 9:10 AM CDT for Leake County, Mississippi. It took effect at Mar 27, 2013, 3:00 PM CDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2013, 9:10 AM CDT (14:10 UTC)
- In effect from
- Mar 27, 2013, 3:00 PM CDT
- Expired
- Mar 31, 2013, 8:43 AM CDT
- In force
- 4 days
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
County Leake County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 68 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pearl River near Carthage (CARM6). The gauge peaked at 18.29 ft at Mar 29, 2013, 11:00 AM CDT.
- Action stage
- 16 ft
- Minor stage
- 17 ft
- Moderate stage
- 24 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02482550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Mar 24, 3:53 AM CDT, 5 hours 17 minutes earlier.
Area forecast discussion, Mar 24, 3:53 AM CDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
353 AM CDT SUN MAR 24 2013
.SHORT TERM...TODAY THROUGH MONDAY NIGHT...THE SURFACE LOW WILL
CONTINUE TO LIFT OUT TO THE EAST TODAY. A DRIER AIR MASS WILL BEGIN
TO EDGE INTO THE REGION FROM THE WEST BUT THE PRIMARY EFFECT OF THE
PASSAGE OF THE LOW TODAY WILL BE THE TIGHT PRESSURE GRADIENT THAT
WILL DEVELOP OVER THE AREA BETWEEN THE EXITING SURFACE LOW AND STRONG
SURFACE RIDGING BUILDING IN FROM THE WEST. THE WIND ADVISORY
CURRENTLY IN EFFECT FOR ALL OF THE FORECAST AREA FOR TODAY WILL BE
MAINTAINED. THE LATEST MAV MOS IS ADVERTISING 28 KTS/32 MPH SUSTAINED
WIND SPEEDS IN THE DELTA THIS AFTERNOON. THE STRONG GRADIENT FORECAST
BY THE MODELS FORCES THE QUESTION OF THE POSSIBILITY OF REACHING HIGH
WIND WARNING CRITERIA IN SOME AREAS. CURRENT INDICATIONS ARE THAT
SUSTAINED WIND SPEEDS WILL REMAIN BELOW 40 MPH AND GUSTS BELOW 58 MPH
BUT WITH 850 MB WINDS FORECAST AROUND 50 KTS AND MIXING CONDITIONS
POSSIBLY THAT DEEP CONDITIONS WILL BE MONITORED CLOSELY TODAY.
WE WILL MAINTAIN A SMALL CHANCE OF SHOWERS OVER NRN ZONES TODAY
ALONG THE SRN FRINGES OF THE UPPER TROUGH THAT WILL SWING FROM THE
SRN PLAINS INTO THE MID MS VALLEY. A SECOND LOBE OF THE SURFACE/850
MB TROUGH WILL PIVOT THROUGH THIS AFTERNOON... ACCOMPANYING MOISTURE
REINFORCING STRATOCU DECKS ACROSS THE AREA. WITH A FEW STORMS
DEVELOPING UPSTREAM THIS MORNING INTO SWRN AR AHEAD OF THE UPPER
TROUGH POPS WILL BE INCREASED SLIGHTLY A LITTLE FARTHER SOUTH TO
COVER THE POSSIBILITY OF ISOLATED CONVECTION FROM SERN AR EWD TODAY.
COLD AIR ADVECTION WILL BEGIN OVER NWRN ZONES THIS AFTERNOON WITH
SIGNIFICANTLY COOLER AIR ADVECTED ACROSS THE ENTIRE AREA TONIGHT AND
MONDAY BEHIND THIS SECOND LOBE. COLD AIR ADVECTION WILL CONTINUE
INTO MONDAY NIGHT AS THE FINAL LOBE OF THE UPPER TROUGH APPROACHES
FROM THE NORTH. THE BETTER RAIN CHANCES ARE EXPECTED TO REMAIN TO
OUR NORTH BUT AREAS OF CLOUDS WILL PUSH INTO NRN AND CENTRAL ZONES
MONDAY INTO MONDAY EVENING AHEAD OF THIS TROUGH. ALTHOUGH WIND
SPEEDS WILL BE LIGHTER...CONDITIONS WILL BE SOMEWHAT BREEZY AGAIN
FOR MONDAY./03/
.LONG TERM...TUESDAY THROUGH SUNDAY...STRONG SURFACE HIGH PRESSURE
RIDGING WILL CONTINUE ACROSS THE ARKLAMISS ON TUESDAY AS COLD AIR
ADVECTION CONTINUES WITH HIGHS GENERALLY IN THE 50S. THE SURFACE HIGH
WILL MOVE OVER THE AREA BY TUESDAY NIGHT AND THIS WILL ALLOW FOR THE
WINDS TO BECOME CALM WITH STRONG RADIATIONAL COOLING EXPECTED. LOWS
WILL FALL INTO THE UPPER 20S TO LOW 30S OVER THE AREA.
THE SURFACE HIGH WILL BEGIN TO SHIFT OVER THE AREA ON WEDNESDAY WITH
SLIGHTLY WARMER HIGH TEMPS AROUND 60 UNDER CONTINUED MAINLY CLEAR
SKIES. THE HIGH WILL SHIFT EAST BY THURSDAY AND THIS WILL ALLOW
SOUTHERLY FLOW AND WARMER TEMPS TO PREVAIL ACROSS THE AREA. TEMPS
WILL CLIMB UP INTO THE MID TO UPPER 60S ON THURSDAY WITH INCREASING
CLOUDS. THE ECMWF KEEPS THE SURFACE RIDGE A LITTLE STRONGER OVER THE
REGION THAN THE GFS ON FRIDAY AND THUS DRIER. WILL CUT POPS A BIT
GOING WITH THE DRIER ECMWF THROUGH THIS PERIOD...BUT BOTH OF THE
MODELS INDICATE INCREASING CHANCES FOR SHOWERS FRIDAY NIGHT AND
SATURDAY ALONG WITH EVEN WARMER TEMPERATURES. THERE WILL CONTINUE TO
BE INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS ON SATURDAY NIGHT
AND SUNDAY AS MOISTURE CONTINUES TO INCREASE AND SHORT WAVES MOVE
ACROSS THE AREA. CUT BELOW GUIDANCE LOWS A BIT IN THE USUAL COOLER
LOCATIONS TUESDAY NIGHT AND ALSO WARMED AFTERNOON HIGHS A BIT ON
FRIDAY AND SATURDAY GOING WITH THE SLIGHTLY WARMER ECMWF. /15/
&&
.AVIATION...MVFR/IFR CONDITIONS PREVAIL ACROSS MOST TAF SITES THIS MORNING
IN LOW CLOUDS AND FOG. EXPECT THESE CONDITIONS TO CONTINUE THROUGH MID
MORNING BEFORE DRIER AIR MOVES IN AND CEILINGS LIFT WITH ALL SITES
BECOMING VFR BY LATE MORNING. THE WINDS WILL BECOME GUSTY FROM THE
WEST THIS AFTERNOON WITH GUSTS FROM 35 TO 40KTS POSSIBLE AT GLH/GWO
AND 25-30KTS OVER THE REMAINING SITES. A WINDS ADVISORY IS IN AFFECT
THROUGH THE DAY. THE WINDS WILL SUBSIDE THIS EVENING...BUT WILL
REMAIN BREEZY OUT OF THE NORTHWEST THROUGH THE NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 65 34 55 31 / 12 5 6 0
MERIDIAN 68 33 58 28 / 23 7 9 0
VICKSBURG 64 34 55 31 / 9 5 5 0
HATTIESBURG 72 35 59 33 / 9 5 4 0
NATCHEZ 63 33 55 32 / 7 5 4 0
GREENVILLE 55 32 52 32 / 22 7 5 0
GREENWOOD 60 31 52 29 / 25 8 7 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR MSZ018-019-025>066-072>074.
LA...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR LAZ007>009-015-016-023>026.
AR...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR ARZ074-075.
&&
15/03Hazardous weather outlook, Mar 24, 5:27 AM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 527 AM CDT SUN MAR 24 2013 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 251030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 527 AM CDT SUN MAR 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT STRONG PRESSURE GRADIENTS WILL PRODUCE VERY WINDY CONDITIONS ACROSS THE AREA TODAY. EXPECT SUSTAINED WINDS FROM THE WEST AND NORTHWEST AROUND 20 TO 30 MPH...POSSIBLY AROUND 35 MPH IN THE DELTA...WITH FREQUENT GUSTS RANGING FROM 35 TO 45 MPH. WIND SPEEDS WILL DECREASE DURING THE EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 03
In the hours before
Local storm report, Mar 24, 3:13 AM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
313 AM CDT SUN MAR 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HAIL 10 S MERIDIAN 32.24N 88.71W
03/24/2013 E1.00 INCH LAUDERDALE MS PUBLIC
NICKEL TO QUARTER. REPORT VIA SOCIAL MEDIA
&&
JCULINThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:05 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes | 55 min |
| Mar 23, 7:12 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Grenada, Montgomery, Oktibbeha, Webster | 48 min |
| Mar 23, 7:21 PM CDT | Special Weather Statement | JAN | Smith | 39 min |
| Mar 23, 7:34 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison, Yazoo | 56 min |
| Mar 23, 7:57 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Lowndes, Oktibbeha, Webster | 48 min |
| Mar 23, 8:20 PM CDT | Special Weather Statement | JAN | Hinds | 30 min |
| Mar 23, 8:32 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 43 min |
| Mar 23, 8:56 PM CDT | Special Weather Statement | JAN | Hinds | 44 min |
| Mar 23, 9:09 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 66 min |
| Mar 23, 9:10 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 35 min |
| Mar 23, 9:41 PM CDT | Flash Flood Warning | JAN | Bolivar, Washington | 3 hr |
| Mar 23, 9:41 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 64 min |
| Mar 23, 10:08 PM CDT | River Flood Warning | JAN | Carroll, Leflore | 37 hr |
| Mar 23, 10:16 PM CDT | Special Weather Statement | JAN | Newton | 29 min |
| Mar 23, 10:21 PM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Leflore, Sunflower | 114 min |
| Mar 23, 10:47 PM CDT | Special Weather Statement | JAN | Leake, Neshoba | 43 min |
| Mar 23, 10:54 PM CDT | Special Weather Statement | JAN | Issaquena | 31 min |
| Mar 23, 11:56 PM CDT | Special Weather Statement | JAN | Kemper | 29 min |
| Mar 24, 12:32 AM CDT | Special Weather Statement | JAN | Leake | 38 min |
| Mar 24, 12:47 AM CDT | Special Weather Statement | JAN | Noxubee | 38 min |
| Mar 24, 1:11 AM CDT | Special Weather Statement | JAN | Neshoba | 39 min |
| Mar 24, 1:35 AM CDT | Special Weather Statement | JAN | Simpson, Smith | 30 min |
| Mar 24, 1:40 AM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson, Smith | 35 min |
| Mar 24, 2:16 AM CDT | Special Weather Statement | JAN | Jasper | 39 min |
| Mar 24, 2:21 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 54 min |
| Mar 24, 9:08 AM CDT | River Flood Warning | JAN | Neshoba | 5 days |
| Mar 24, 11:02 AM CDT | River Flood Warning | JAN | Clay | 58 hr |
Nearby
River Flood Warnings in Mississippi, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.